Minnesota, 2024Drought in Minnesota, November 1 to 19, 2024
November 1 to 19, 2024 · NWS FGF · 7 events in 7 counties and zones
Portions of the Minnesota RRV were in D2 Drought for the first half of November. 7 zones were affected in at least some portion.
Every event with a place to put it; 7 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Portions of the Minnesota RRV were in D2 Drought for the first half of November. 7 zones were affected in at least some portion.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Oct 31, 9:47 PM CST, 2 hours 13 minutes earlier. Its key messages:
- There will be some light rain and even some snow passing through the area Friday, although only around a 10 percent chance for any accumulation on the grass and minimal impacts.
- Additional chances for rain Sunday and Monday, with a 40 percent chance for thunderstorms.
Area forecast discussion, Oct 31, 9:47 PM CST, 2 hours 13 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
1047 PM CDT Thu Oct 31 2024
.KEY MESSAGES...
- There will be some light rain and even some snow passing
through the area Friday, although only around a 10 percent
chance for any accumulation on the grass and minimal impacts.
- Additional chances for rain Sunday and Monday, with a 40
percent chance for thunderstorms.
&&
.UPDATE...
Issued at 1047 PM CDT Thu Oct 31 2024
Wind speeds remain light and variable across the FA with
variable amounts of cloud cover as well. The clouds that were
expanding from Roseau to Fosston to Cooperstown earlier have
now thinned out quite a bit. The least amount of cloud cover
currently extends along the Canadian border and down around the
South Dakota border. There was some patchy fog at Langdon and
Cavalier just after sunset, but it has since improved again.
Therefore a quiet night is still in order.
UPDATE
Issued at 611 PM CDT Thu Oct 31 2024
Any light snow has remained east of this FA today and no
precipitation is expected tonight. With wind speeds either light
or becoming light, the only question will be how much cloud
cover lingers and its effect on overnight lows. Most of the FA
remains cloudy, but there are some holes or thin spots scattered
about. It also seems like the clouds are expanding in coverage
from Winnipeg to Roseau to Fosston then westward toward
Cooperstown. The more clouds that linger will help to hold up
temperatures overnight.
&&
.DISCUSSION...
Issued at 312 PM CDT Thu Oct 31 2024
...Synopsis...
Cut off low bringing snow to central and eastern MN will pull
further off into the Great Lakes tonight, with surface high
pressure building into the Eastern Plains. Another shortwave
lifting into the region Friday afternoon and evening will bring
a quick shot of light precipitation before ridging on Saturday.
South to southwesterly flow on Sunday before a trough moves out
Monday, then a bit of a break with northwesterly flow becoming
more split flow by the end of the period.
...Light rain or snow tomorrow...
The quick moving shortwave will bring a chance for some light
rain or even light snow Friday afternoon as it approaches
eastern ND. Model soundings are fairly dry, so we will lose some
to evaporation but that will also help with cooling the layer.
Best chances for seeing some flakes are from the Devils Lake
basin south towards Valley City. However, probabilities of a
tenth of an inch are less than 10 percent, and that will only be
on grassy areas given that the precip will be falling in the
afternoon. Rates are not expected to be high enough to overcome
surface heating, and impacts are not anticipated.
...Precipitation Sunday into Monday...
Much more amplified trough moving into the region for the end of
the weekend and into Monday, with southeasterly surface winds
expected to bring some moisture up into the region. Some of the
ensemble members bring MU CAPE values up in the 500-1000 J/kg
range into our southern counties, and the ECMWF extreme forecast
index has CAPE up around 60-80th percentile of climo, so not
completely out of the question. NBM prob thunder is around 20
percent mainly in our southern counties, and this seems
reasonable. Regardless of thunder, decent precipitation amounts
seem possible as NBM shows a 20 to 50 percent chance of a least
an inch over 48 hours by Monday morning.
&&
.AVIATION /06Z TAFS THROUGH 06Z SATURDAY/...
Issued at 1047 PM CDT Thu Oct 31 2024
Have generally stuck with the timing and main ideas from the 00z
set of TAFs. Light and variable winds overnight will become
southeast on Friday, and remain in the 5 to 15 knot range. Cloud
heights will lower Friday afternoon and evening, with guidance
now indicating patchy MVFR conditions. Otherwise, it appears the
best shower chances will still be at KFAR and KBJI.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.
&&
UPDATE...Godon
DISCUSSION...JR
AVIATION...Godon
Hazardous weather outlook, Oct 31, 9:25 PM CST, 2 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
1025 PM CDT Thu Oct 31 2024
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-020330-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier-
Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks-
Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland-
Western Walsh-
1025 PM CDT Thu Oct 31 2024
This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.
.DAY ONE...Tonight
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated today.
Drought, Clay
- When
- November 1, 12:00 AM CST to November 19, 12:00 AM CST
- Where
- Clay forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.892, -96.491 (the zone’s center; the record gives no point)
Clay county was in D2 Drought for the first half of November.
Drought, Grant
- When
- November 1, 12:00 AM CST to November 19, 12:00 AM CST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 45.934, -96.012 (the zone’s center; the record gives no point)
Grant county was in D2 Drought for the first half of November.
Drought, Mahnomen
- When
- November 1, 12:00 AM CST to November 19, 12:00 AM CST
- Where
- Mahnomen forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 47.325, -95.809 (the zone’s center; the record gives no point)
Mahnomen county was in D2 Drought for the first half of November.
Drought, Norman
- When
- November 1, 12:00 AM CST to November 19, 12:00 AM CST
- Where
- Norman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 47.327, -96.455 (the zone’s center; the record gives no point)
Portions of Norman county was in D2 Drought for the first half of November. Mainly the SE and southern portions.
Drought, West Becker
- When
- November 1, 12:00 AM CST to November 19, 12:00 AM CST
- Where
- West Becker forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.935, -95.674 (the zone’s center; the record gives no point)
Western Becker county was in D2 Drought for the first half of November.
Drought, West Otter Tail
- When
- November 1, 12:00 AM CST to November 19, 12:00 AM CST
- Where
- West Otter Tail forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.409, -95.708 (the zone’s center; the record gives no point)
Western Otter Tail county was in D2 Drought for the first half of November.
Drought, Wilkin
- When
- November 1, 12:00 AM CST to November 19, 12:00 AM CST
- Where
- Wilkin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 46.357, -96.468 (the zone’s center; the record gives no point)
Wilkin county was in D2 Drought for the first half of November.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Missouri, November 1 to 30, 2024$19 million · 25 events
- Drought in Kansas, November 1 to 30, 2024$5.3 million · 2 events
- Flash Flooding and Debris Flows in Puerto Rico, November 1, 2024$67,000 · 8 events
- Drought in West Virginia, November 1 to 30, 202440 events
- Drought in South Dakota, November 1 to 30, 202424 events
- Drought in Tennessee, November 1 to 30, 202422 events
- Drought in Oklahoma, November 1 to 30, 202422 events
- Drought in Iowa, November 1 to 5, 202421 events
- Drought in Nebraska, November 1 to 30, 202421 events
- Drought in Oklahoma, November 1 to 12, 202421 events
- Drought in Nebraska, November 1 to 30, 202420 events
- Drought in Texas, November 1 to 5, 202420 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1220872, 1220873, 1220874, 1220875, 1220876, 1220877, 1220878.